Vol. 51, No. 3, pp. 321-333 (1994)
On Certain Diameters of Bounded Sets
Aref KamalDepartment of Mathematics and Computer Science, U.A.E.\ University,
P.O. Box 17551 Al-Ain - UNITED ARAB EMIRATES
Abstract: In this paper we prove that if the balanced convex closed subset $A$ of the normed linear space $X$, has a certain property called the property $P_0$, then the Gelfand $n$-width $d^n(A,X)$ is attained. If $A$ is a balanced and compact subset of $X$ then the Bernstein $n$-width $b^n(A,X)$ is attained, and if $A$ is a subset of the dual space $X^*$, and $A$ contains a ball $B(0,r)$ of positive radius, then the linear $n$-width $\delta_n(A, X^*)$ is attained. It is also shown that if $X$ has a certain property called the property $P_1$ then the compact width $a(A,X)$ is attained.
Full text of the article:
Electronic version published on: 29 Mar 2001. This page was last modified: 27 Nov 2007.